Volume 11, issue 2 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Symplectic manifolds with vanishing action–Maslov homomorphism

Mark Branson

Algebraic & Geometric Topology 11 (2011) 1077–1096
Abstract

The action–Maslov homomorphism I : π1(Ham(X,ω)) is an important tool for understanding the topology of the Hamiltonian group of monotone symplectic manifolds. We explore conditions for the vanishing of this homomorphism, and show that it is identically zero when the Seidel element has finite order and the homology satisfies property D (a generalization of having homology generated by divisor classes). We use these results to show that I = 0 for products of projective spaces and the Grassmannian of 2 planes in 4.

Keywords
action–Maslov, quantum homology, floer theory, Seidel homomorphism, symplectic geometry
Mathematical Subject Classification 2000
Primary: 53D45
Secondary: 53D35, 53D40, 20F69
References
Publication
Received: 2 November 2010
Revised: 31 January 2011
Accepted: 3 February 2011
Published: 30 March 2011
Authors
Mark Branson
Department of Mathematics
The Technion, Israeli Institute of Technology
Haifa, 32000
Israel